Skip Nav
Healthy Eating Tips
10 Healthy Reasons to Start Squeezing Lemons
Healthy Recipes
18 Whole30 Dinners You'll Make Well After Your Diet Ends
Healthy Recipes
These Hearty Green Soups Are as Healthy as They Are Beautiful

Liver Damage and OTC Pain Medication

Did you start your new Spring exercise regimen with a little too much gusto? Running for 60 minutes seemed like a great idea at the time right? Now every muscle in your legs is screaming with pain so you're going to take some pain medication, but you want to avoid the one that can cause liver damage. Do you remember which one it is?





Join The Conversation
DIGh DIGh 10 years
For people with liver disease, studies have shown that Advil and Ibuprofen have worse effects than taking Tylenol. Stick to the Tylenol. Aspirin causes gastrointestinal bleeding and microscopic bleeding in the kidneys. Just to let y'all know!
MCNALS MCNALS 10 years
thanks txhottie i thought i was going crazy
ash_marisa ash_marisa 10 years
Therefore, abeit this post is a little misleading, the main point is there. It does not cause liver damage directly, it will only act on preexisting conditions (diseases, alcohol, etc.). So I woudln't get too worried if you are taking Acetaminophen.
ash_marisa ash_marisa 10 years
Yeh for med pharm class! It all has to do with where and how the drug is metabolized. Its not to say that the others are better though! It just depends on you. Acetaminophen usually is the preferred and recommended drug though, because the side effect profile is less. It is also safer for children. Acetaminophen should also be avoided when ingesting alcohol/ for a hangover.
brazilnut brazilnut 10 years
We always joke at work about what we're going to take when they take our liver out from popping too much ibuprofen. Looks like it's a little more serious than I thought. :oops:
txhottie txhottie 10 years
MCNALS - you are right in taking Advil if you have any type of liver issues! The quiz stated it a little weird, but that is what she is saying. Tylenol is bad for the liver.
italygal italygal 10 years
i very rarely take any medication at all. did you know that the more headache medicine you take, the more headaches you'll get? it's true. the most common causes of headaches are fatigue, hunger, or dehydration. so either take a nap, eat something, or drink some water and 90% of the time it will cure your headache...(migraines not included)
MCNALS MCNALS 10 years
hmm... i have a major liver disease, and my gastro told me that if i am to take an otc pain releaver, i should take advil cuz it is processed through my stomach, as opposed to tylenol which is processed through my liver?? I am now quite confused.
Drawing Illusion Game
Mary-Kate and Ashley Olsen Quiz
Guess the Colors Quiz
What Movie Should I Watch?
From Our Partners
Latest Fitness
All the Latest From Ryan Reynolds